Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Abilify

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 12-03-2005, 06:00 AM
Tiffany
Guest
 
Posts: n/a
Default Why I Hate Abilify...

I am a 21 year old who suffers from Bi Polar Type 1 and 2 (mixed episode) and I was recently put on Abilify, approximately two and half weeks ago in order to stable out my constant moods swings. I "used to" be manic about 50 to 60% of the time and have this abundance of energy on a very minimal amount of sleep (like 3-4 hours) and I would race around the house: folding laundry, exercising for hours on end, organizing my room, writing poetry, dancing and singing...in other words, I was always on the go!!! And then the other 40-50% of the time I would be this depressed, "down in the dumps", extremely emotional zombie... having unexpexcted emotional outburst and crying for no reasons at times, sometimes I would be very passive with my anger and then suddenly blow up at someone for something little that may have been irritating or hit a soft spot, make suicidal comments about how I don't want to live anymore (even though I do, just not like this), etc...the list could go on and on, but anyhow, even though I have been going through these emotional mood swings for about eleven years, it wasn't until I slit my wrist the beginning of this summer that my family decided I need more than individual therapy and medications. I had been on: zoloft, prozac, lamictal, trileptal, effexor and risperdal- none that worked out for me and so I got sent to McClean Hospital in Belmont, Massachusetts which is specifically a mental hospital and I had both individual and group therapy, along with feeling like a science experimented while my inpatient team there tested out different medications on me. The last one they put me on and sent me home with is Abilify, but not only has the Abilify reduced my manic episodes and cause me to sleep- but instead I feel drained out, oversensitive and sluggish all of the time and I have a loss of interest in the few things that I ordinarily have interest in. Does anyone know if these feelings will go away?<br> -tiff-
Reply With Quote
  #2  
Old 09-13-2007, 03:53 PM
james nelson
Guest
 
Posts: n/a
Default abilify, hiccups

When I have taken Abilify, I get persistent hiccups (3 or 4 different occasions), usually requiring that I go to the Emergency Room for injections to cease. Yet my doctor and medicine nurse insist that Abilify could not be causing thes hiccups. So, I searched on Yahoo under abilify and hiccups and got a bunch of corroborating links. If anyone else has had similar reactions, please email me at jameshnelson2003@yahoo.com. Thanks.
Reply With Quote
  #3  
Old 11-08-2007, 08:25 PM
Steve
Guest
 
Posts: n/a
Default ABILIFY, & prozac, etc

I'm not bi-polar but have OCD, and every 5-10 years for miscellaneous reasons have a situational depression. This year I took prozac, about 20 mg at first, and after 3 months still depressed (not major but the 'usual' symptoms like you see in magazine and TV ads, so I talked my doctor into upping my prozac dose to 40 mg. per day. after about 2 more months, i became very aggressive and upset easily, would throw things, break picture frames, and thought about suicide (but never seriously considered it, if you can understand that dichotomy, I beleve it's called "suicidal ideation" in the pharmacological literature. So I stopped taking it cold turkey and after about 2-3 weeks felt 'normal'. Looking back, I don't think Prozac or any of the anti-depressants are appropriate for normal people with situational depression based on life's up and downs. I always thought these reports of people going berzerk on SSRI's were either due to the people being already psychotic or just scapegoating the drug companies to get big payoffs in court settlements. <br>However, as I would consider myself 'normal' and even sort of doubt the OCD diagnosis, based on my experience taking 40mg of prozac every day, I would advise anyone being prescribed SSRIs to think very very carefully about it. <br>As for bi-polar patients being prescribed SSRIs, it's my opinion that psychiatrists are playing "Guess your Best" with patients' neurochemistry.<br>If anyone really needs to be on an SSRI, I'd recommend "Lexapro", it seems to have the least side effects. Prozac and Paxil are the worst, Paxil has a terrible 2 week long withdrawal period where one experiences "flashes" or "shocks" symtoms.<br>And to restate the obvious, my opinion is that while psychiatric meds are in many cases necessary, the best cure or treatment is "talk therapy." That advice is for people who are bi-polar or not.<br>As for my opinions, I'm not a doctor but I am a scientist, so I know how to analyze data and events.
Reply With Quote
  #4  
Old 02-07-2008, 06:58 PM
Adam
Guest
 
Posts: n/a
Default Abilify

Be careful...Loss of interest can be an early warning sign of a mixed/depressive episode. I had one in November 2006. If you begin to feel like your attention span and ability to focus is decreasing, and you are not having any mental or physical satisfaction in eating/entertainment/sex...then you should think about re-hospitalization before it's too late. I was uneducated about these symptoms, I waited too long and became dangerously suicidal. I was just prescribed Abilify today by a new psychiatrist. I've been on Seroquel for 14 months and Lamictal for 8 months. The Lamictal has helped with the anger, and the Seroquel initially helped with my depression and later mania, but it has caused side affects (paranoia/hypnagogic hallucinations). So I'm gonna try Abilify and see if it's better than Seroquel. It would be cool if you could send me a response as to how your treatment with it is going. My Myspace URL: myspace.com/rincewind69inc
Reply With Quote
  #5  
Old 02-07-2008, 06:59 PM
michael
Guest
 
Posts: n/a
Default No Subject

I took this med before and let me tell you it was horrible. I had tardive ak and felt totaly not myself. I started taking meds in july last year and stoped in aug and i have been fine ever since. i am 23 by the way. somtimes i think that doctors dont know what to do because they see so many people. I believe there are others way to help yourself. good luck.
Reply With Quote
  #6  
Old 05-12-2008, 06:55 PM
Unregistered
Guest
 
Posts: n/a
Default No Subject

Your dosage is prabably too high. I'm not very familiar with abilify, I just started taking it a couple of weeks ago, but feeling sluggish sounds like you would be better off on a lower dosage.
Reply With Quote
  #7  
Old 06-15-2008, 09:28 PM
Muir Muir is offline
Junior Member
 
Join Date: Jun 2008
Posts: 2
Default

I am having the exact same problem.. I want to lay down all the time, feel disinterested in everything I used to like doing, etc.. e-mail me if you want.
Reply With Quote
  #8  
Old 05-04-2010, 06:25 AM
jasonsmith092 jasonsmith092 is offline
Junior Member
 
Join Date: May 2010
Posts: 1
Default

sounds good to me
__________________
Jason
Reply With Quote
  #9  
Old 05-15-2010, 05:10 AM
pupsela pupsela is offline
Junior Member
 
Join Date: May 2010
Location: minnesota
Posts: 6
Default it should get better

I've been on abilify since september 2009. The first month I was tired and lazy. I truely didn't feel any better then I had been feeling. ( I had been on geodon for two years with mixed results) after a month things suddenly got better. I became more alert, slept less, exercised, went back to work and school, in other words finally got things together. Abilify won't work for everyone but give it a chance. I wish you good luck and a happy life
Reply With Quote
  #10  
Old 11-03-2010, 04:20 PM
ghum ghum is offline
Junior Member
 
Join Date: Nov 2010
Posts: 1
Unhappy abilify

I take lexapro, and more recently abilify. At first I was moved by the fact that I seemed less interested in blowing up or getting irritated. I seemed more laid back. Now I just feel dull and disinterested, and essentially mildly depressed. Sleepy all the time. Unmotivated. Just like others have said. I feel like I've lost more, much more, than I've gained. I think I am about 8 weeks into this.
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
I HATE IT!! Susan Ortho Evra 2 05-18-2010 12:14 AM
I hate this stuff Eve Ortho Tri-Cyclen 0 12-03-2005 06:00 AM
Hate it Bethany Ortho Evra 0 12-02-2005 06:00 AM
hate it jeanne Ortho Evra 0 07-05-2005 05:00 AM
I hate what yasmin did to me Andrea Yasmin 0 07-05-2005 05:00 AM


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 06:25 PM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2020, vBulletin Solutions, Inc.